Alert archive / Tennessee / Flash Flood Warnings in 2014
Flash Flood Warning 87, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at Jul 8, 2014, 9:38 PM CDT for Chester County, Hardeman County, McNairy County, Tennessee. It was in force for 3 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 8, 2014, 9:38 PM CDT (02:38 UTC)
- Expired
- Jul 9, 2014, 12:45 AM CDT
- In force
- 3 hr
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Chester County, TN, Hardeman County, TN, McNairy County, TN
The radar
The Memphis radar (KNQA), 118 km from the middle of the area, began a volume at 02:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 8, 10:57 PM CDT | FLASH FLOOD | 3 Ese Hornsby, TN | UNKNOWN NUMBER OF PEOPLE TRAPPED BY FLOODWATERS IN A HOME NEAR THE HARDEMAN AND MCNAIRY COUNTY LINE ALONG SULPHER SPRING ROAD. RELAYED BY SPOTTER. |
| Jul 8, 10:57 PM CDT | FLASH FLOOD | Selmer, TN | RESIDENT TRAPPED IN MOBILE HOME PHONED NWS MEMPHIS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 79 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KBYH), launched 00:00Z, 2.6 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2055 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 1168 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 109 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
805 WGUS54 KMEG 090238 FFWMEG TNC023-069-109-090545- /O.NEW.KMEG.FF.W.0087.140709T0238Z-140709T0545Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 938 PM CDT TUE JUL 8 2014 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTHWESTERN CHESTER COUNTY IN SOUTHWEST TENNESSEE... EAST CENTRAL HARDEMAN COUNTY IN SOUTHWEST TENNESSEE... CENTRAL MCNAIRY COUNTY IN SOUTHWEST TENNESSEE... * UNTIL 1245 AM CDT * AT 938 PM CDT...DOPPLER RADAR ESTIMATES 2 TO 3 INCHES OF RAINFALL HAS OCCURRED OVER THE PAST HOUR. SHOWERS AND THUNDERSTORMS WILL PRODUCE AN ADDITIONAL 1 TO 3 INCHES OF RAIN OVER THE NEXT 3 HOURS. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MASSEYVILLE...ADAMSVILLE AND SELMER. PRECAUTIONARY/PREPAREDNESS ACTIONS... .MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN. .STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION. TO REPORT FLASH FLOODING ONLY...CALL 1 800 4 3 2 0 8 7 5. && LAT...LON 3523 8837 3501 8848 3514 8891 3534 8883 $$
1 follow-up statement
375 WGUS74 KMEG 090420 FFSMEG FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 1120 PM CDT TUE JUL 8 2014 TNC023-069-109-090545- /O.CON.KMEG.FF.W.0087.000000T0000Z-140709T0545Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CHESTER TN-HARDEMAN TN-MCNAIRY TN- 1120 PM CDT TUE JUL 8 2014 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1245 AM CDT FOR MCNAIRY...EAST CENTRAL HARDEMAN AND SOUTHWESTERN CHESTER COUNTIES... AT 1119 PM CDT...DOPPLER RADAR ESTIMATES 4 TO 6 INCHES OF RAINFALL HAS OCCURRED OVER THE PAST 3 HOURS. SHOWERS AND THUNDERSTORMS WILL PRODUCE AN ADDITIONAL 1 TO 2 INCHES OF RAIN OVER THE NEXT HOUR. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MASSEYVILLE...ADAMSVILLE AND SELMER. PRECAUTIONARY/PREPAREDNESS ACTIONS... .MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN. .STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION. TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5. && LAT...LON 3523 8837 3501 8848 3514 8891 3534 8883 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Jul 8, 6:33 PM CDT, 3 hours 5 minutes earlier.
Area forecast discussion, Jul 8, 6:33 PM CDT, 3 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 633 PM CDT TUE JUL 8 2014 .UPDATE... UPDATED TO ADD 00Z AVIATION DISCUSSION. && .DISCUSSION... /ISSUED 319 PM CDT TUE JUL 8 2014/ DISCUSSION... CURRENTLY...AN OUTFLOW BOUNDARY FROM THE EARLIER MCS KICKED OFF ISOLD TO SCT TSTMS THAT ARE NOW MOVING OFF INTO ALABAMA. OTRW THINGS ARE FAIRLY QUIET WITH CONVECTIVE DEBRIS CLOUDINESS ACROSS THE REGION. THE AIRMASS HAS BEEN SLOWLY RECOVERING ACROSS THE NORTH AS TEMPS CLIMB BACK INTO THE 80S WITH DEWPOINTS IN THE LOWER 70S. THE APPROACHING COLD FRONT IS LOCATED OVER SOUTHERN MISSOURI. TONIGHT...THE COLD FRONT WILL PUSH INTO NORTHERN SECTIONS OF THE MIDSOUTH THIS EVENING. THE AIRMASS WILL CONTINUE TO RECOVER OVER THE NEXT COUPLE OF HOURS AND SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS NORTHERN SECTIONS OF THE MIDSOUTH AS THE FRONT MOVES IN. THE 16Z HRRR DEPICTS THIS SCENARIO WITH CONVECTION PUSHING SOUTHWARD WITH THE FRONT THROUGH THE NIGHT. A FEW STRONG TO SEVERE STORMS WITH LOCALLY HEAVY RAIN ARE POSSIBLE AS THE FRONT PUSHES THROUGH. THE BETTER CHANCE FOR SEVERE STORMS WILL BE NORTH OF THE MS/TN BORDER WHERE MID LEVEL WINDS ARE STRONGER WHICH WILL AID STORM ORGANIZATION. CURRENT HWO HANDLES THIS WELL. RAIN CHANCE WILL SHIFT SOUTH AFTER MIDNIGHT AS THE FRONT MOVES INTO NORTH MISSISSIPPI. WEDNESDAY AND THURSDAY...THE FRONT WILL STALL OVER NORTH MISSISSIPPI OR JUST TO THE SOUTH AND GRADUALLY WEAKEN. THERE WILL BE SCT-NUMEROUS STORMS OVER NORTH MISSISSIPPI BY WED AFTERNOON AND SOME OF THESE STORMS COULD BE STRONG TO SEVERE. HIGH PRESSURE BUILDING INTO NORTHERN SECTIONS OF THE MID SOUTH WILL RESULT IN A PLEASANT DAY WITH HIGHS IN THE 80S. RAIN CHANCES WILL DIMINISH ACROSS NORTH MISSISSIPPI WED NIGHT INTO THURSDAY WITH DRY WEATHER ACROSS NORTHERN SECTIONS. HIGHS IN THE UPPER 80S TO AROUND 90. FRIDAY INTO SUNDAY...UPPER RIDGE STARTS TO BUILD INTO THE AREA WITH WARMING TEMPS. LOW SUMMERTIME POPS. DID NOT GET AS AGGRESSIVE AS THE MEX WITH RESPECT TO HIGH TEMPS. MONDAY AND TUESDAY...UPPER TROF MOVING INTO THE GREAT LAKES WILL PUSH ANOTHER FRONT ACROSS THE MIDSOUTH WITH CHANCE FOR SHOWERS AND THUNDERSTORMS. COOLER BY TUESDAY. SJM && .AVIATION... 00Z TAF CYCLE A COLD FRONT STRETCHING FROM SOUTHEAST MISSOURI BACK THROUGH NORTHWEST ARKANSAS WILL MOVE SLOWLY SOUTHEAST ACROSS THE LOWER MISSISSIPPI VALLEY FOR THE NEXT 24 HOURS. BASED ON LATEST SHORT TERM CONVECTIVE TRENDS...HAVE ADJUSTED TIMING OF SHRA/TSRA AT TAF SITES TO INCLUDE VCTS AND BEST CHANCES FOR TEMPOS AT JBR BETWEEN 09/01-03Z...MKL BETWEEN 09/00-02Z...MEM BETWEEN 09/01-03Z...AND TUP BETWEEN 09/04-06Z. VFR CONDITIONS SHOULD PREVAIL THROUGH THE PERIOD WITH OCCASIONAL REDUCTIONS TO MVFR/IFR CONDITIONS IN THUNDERSTORMS AND PERHAPS SOME PATCHY FOG REDUCING VISIBILITIES AT MKL BETWEEN 09/09-13Z. ADDITIONAL VCTS DEVELOPMENT POSSIBLE AT MEM/TUP MAINLY AFTER 09/18Z. SOUTH/SOUTHWEST WINDS WILL GRADUALLY VEER NORTHWEST/NORTH WITH PASSAGE OF COLD FRONT. CJC && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Jul 8, 6:03 PM CDT, 3 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 603 PM CDT TUE JUL 8 2014 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-100115- ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY- COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR- DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD- HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE- LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION- PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN- RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON- TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA- 603 PM CDT TUE JUL 8 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS PORTIONS OF WEST TENNESSEE...THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI AND NORTHEAST ARKANSAS. STRONG STORMS WILL ALSO BE POSSIBLE IN NORTH MISSISSIPPI. THE PRIMARY HAZARDS WILL BE DAMAGING WINDS...LARGE HAIL...AND FLASH FLOODING. A SEVERE THUNDERSTORM WATCH IS IN EFFECT THROUGH 11 PM. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A COLD FRONT WILL STALL ACROSS NORTH MISSISSIPPI AND EAST CENTRAL ARKANSAS ON WEDNESDAY. AREAS ALONG AND SOUTH OF THE FRONT WILL SUPPORT THE POTENTIAL FOR A FEW STRONG TO SEVERE THUNDERSTORMS. THE PRIMARY HAZARDS WILL BE DAMAGING WINDS...LARGE HAIL...AND FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY TUESDAY AFTERNOON INTO WEDNESDAY EVENING FOR PORTIONS OF THE AREA.
In the hours before
Special weather statement, Jul 8, 6:29 PM CDT, 3 hours 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 629 PM CDT TUE JUL 8 2014 TNZ048>051-090015- CROCKETT TN-HAYWOOD TN-LAUDERDALE TN-TIPTON TN- 629 PM CDT TUE JUL 8 2014 ...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT WEATHER ADVISORY UNTIL 715 PM CDT FOR... SOUTH CENTRAL CROCKETT COUNTY IN NORTHWEST TENNESSEE... HAYWOOD COUNTY IN SOUTHWEST TENNESSEE... CENTRAL LAUDERDALE COUNTY IN SOUTHWEST TENNESSEE... NORTHEASTERN TIPTON COUNTY IN SOUTHWEST TENNESSEE... A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED 5 MILES EAST OF FT PILLOW AT 630 PM CDT... MOVING EAST AT 15 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING WILL OCCUR WITH THIS THUNDERSTORM. PEOPLE IN CROCKETT...HAYWOOD...LAUDERDALE AND TIPTON COUNTIES... INCLUDING LOCATIONS NEAR BROWNSVILLE...COVINGTON...FORT PILLOW STATE PARK AND RIPLEY...SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT ALSO INCLUDES CHISHOLM LAKE...OPEN LAKE AND SUNK LAKE. .A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT FOR THE ADVISORY AREA. && LAT...LON 3576 8907 3543 8908 3558 8988 3581 8977 TIME...MOT...LOC 2330Z 277DEG 15KT 3568 8965
Special weather statement, Jul 8, 6:37 PM CDT, 3 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
637 PM CDT TUE JUL 8 2014
TNZ053>055-091-092-090015-
CHESTER TN-DECATUR TN-HARDIN TN-HENDERSON TN-MCNAIRY TN-
637 PM CDT TUE JUL 8 2014
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 715 PM CDT FOR...
SOUTHERN DECATUR COUNTY IN TENNESSEE...
NORTHEASTERN CHESTER COUNTY IN SOUTHWEST TENNESSEE...
NORTHERN HARDIN COUNTY IN SOUTHWEST TENNESSEE...
SOUTHERN HENDERSON COUNTY IN SOUTHWEST TENNESSEE...
NORTHEASTERN MCNAIRY COUNTY IN SOUTHWEST TENNESSEE...
A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED 11 MILES NORTH OF OLIVE HILL AT 637 PM
CDT...MOVING EAST AT 20 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING WILL
OCCUR WITH THIS THUNDERSTORM.
PEOPLE IN CHESTER...DECATUR...HARDIN...HENDERSON AND MCNAIRY
COUNTIES...INCLUDING LOCATIONS NEAR LEXINGTON...SHOULD MONITOR THIS
STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT ALSO INCLUDES BEECH
LAKE...PIN OAK LAKE AND PINE LAKE.
.A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT FOR THE ADVISORY
AREA.
&&
LAT...LON 3538 8798 3538 8802 3535 8800 3531 8801
3529 8798 3524 8798 3533 8863 3572 8860
3566 8801 3561 8803 3553 8797 3549 8797
3545 8804 3541 8797
TIME...MOT...LOC 2337Z 277DEG 18KT 3542 8808Special weather statement, Jul 8, 7:01 PM CDT, 2 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
701 PM CDT TUE JUL 8 2014
ARZ035-048-090030-
CROSS AR-ST. FRANCIS AR-
701 PM CDT TUE JUL 8 2014
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 730 PM CDT FOR...
SOUTHWESTERN CROSS COUNTY IN EASTERN ARKANSAS...
NORTHWESTERN ST. FRANCIS COUNTY IN EASTERN ARKANSAS...
A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED 5 MILES WEST OF FAIR OAKS AT 702 PM CDT...
MOVING EAST AT 30 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING WILL
OCCUR WITH THIS THUNDERSTORM.
PEOPLE IN CROSS AND ST. FRANCIS COUNTIES...INCLUDING LOCATIONS NEAR
WYNNE...SHOULD MONITOR THIS STORM CLOSELY.
.A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT FOR THE ADVISORY
AREA.
&&
LAT...LON 3500 9106 3502 9105 3533 9105 3534 9075
3500 9086 3500 9109 3501 9114
TIME...MOT...LOC 0002Z 278DEG 24KT 3520 9108Special weather statement, Jul 8, 7:13 PM CDT, 2 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
713 PM CDT TUE JUL 8 2014
TNZ050-052>054-090-091-090100-
CHESTER TN-HARDEMAN TN-HAYWOOD TN-HENDERSON TN-MCNAIRY TN-MADISON TN-
713 PM CDT TUE JUL 8 2014
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 800 PM CDT FOR...
CHESTER COUNTY IN SOUTHWEST TENNESSEE...
NORTHERN HARDEMAN COUNTY IN SOUTHWEST TENNESSEE...
EXTREME EAST CENTRAL HAYWOOD COUNTY IN SOUTHWEST TENNESSEE...
SOUTHWESTERN HENDERSON COUNTY IN SOUTHWEST TENNESSEE...
SOUTHERN MADISON COUNTY IN SOUTHWEST TENNESSEE...
NORTHERN MCNAIRY COUNTY IN SOUTHWEST TENNESSEE...
A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED 6 MILES SOUTHWEST OF BEMIS AT 714 PM CDT...
MOVING EAST AT 15 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING WILL
OCCUR WITH THIS THUNDERSTORM.
PEOPLE IN CHESTER...HARDEMAN...HAYWOOD...HENDERSON...MADISON AND
MCNAIRY COUNTIES...INCLUDING LOCATIONS NEAR CHICKASAW STATE FOREST...
CHICKASAW STATE PARK AND HENDERSON...SHOULD MONITOR THIS STORM
CLOSELY. THIS SIGNIFICANT WEATHER ALERT ALSO INCLUDES BEECH LAKE AND
PINE LAKE.
.A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT FOR THE ADVISORY
AREA.
&&
LAT...LON 3532 8836 3529 8838 3529 8837 3520 8838
3529 8910 3565 8908 3557 8834
TIME...MOT...LOC 0014Z 274DEG 15KT 3551 8886Special weather statement, Jul 8, 7:47 PM CDT, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
747 PM CDT TUE JUL 8 2014
TNZ053-055-091-092-090130-
CHESTER TN-DECATUR TN-HARDIN TN-MCNAIRY TN-
747 PM CDT TUE JUL 8 2014
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 830 PM CDT FOR...
EXTREME SOUTHERN DECATUR COUNTY IN TENNESSEE...
SOUTHERN CHESTER COUNTY IN SOUTHWEST TENNESSEE...
HARDIN COUNTY IN SOUTHWEST TENNESSEE...
MCNAIRY COUNTY IN SOUTHWEST TENNESSEE...
A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED 5 MILES SOUTHEAST OF SAVANNAH AT 747 PM
CDT...MOVING EAST AT 25 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING WILL
OCCUR WITH THIS THUNDERSTORM.
PEOPLE IN CHESTER...DECATUR...HARDIN AND MCNAIRY COUNTIES...INCLUDING
LOCATIONS NEAR PICKWICK LANDING STATE PARK...SAVANNAH AND SELMER...
SHOULD MONITOR THIS STORM CLOSELY.
.A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT FOR THE ADVISORY
AREA.
&&
LAT...LON 3510 8879 3545 8877 3546 8874 3539 8801
3537 8802 3535 8800 3531 8801 3529 8798
3501 8798
TIME...MOT...LOC 0047Z 282DEG 20KT 3517 8816Special weather statement, Jul 8, 7:55 PM CDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
755 PM CDT TUE JUL 8 2014
ARZ035-048-090145-
CROSS AR-ST. FRANCIS AR-
755 PM CDT TUE JUL 8 2014
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 845 PM CDT FOR...
SOUTHERN CROSS COUNTY IN EASTERN ARKANSAS...
ST. FRANCIS COUNTY IN EASTERN ARKANSAS...
A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED 9 MILES SOUTHWEST OF FAIR OAKS AT 755 PM
CDT...MOVING EAST AT 15 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING WILL
OCCUR WITH THIS THUNDERSTORM.
PEOPLE IN CROSS AND ST. FRANCIS COUNTIES...INCLUDING LOCATIONS NEAR
FORREST CITY...MADISON...PALESTINE...VILLAGE CREEK STATE PARK AND
WYNNE...SHOULD MONITOR THIS STORM CLOSELY.
.A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT FOR THE ADVISORY
AREA.
&&
LAT...LON 3500 9116 3501 9106 3502 9105 3521 9105
3526 9104 3526 9051 3491 9050 3491 9116
TIME...MOT...LOC 0055Z 283DEG 12KT 3515 9115The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 7:13 PM CDT | Special Weather Statement | MEG | Chester, Madison | 47 min |
| Jul 8, 7:47 PM CDT | Special Weather Statement | MEG | Chester, Hardin, McNairy | 43 min |
| Jul 8, 8:43 PM CDT | Severe Thunderstorm Warning | MEG | Shelby, Tipton | 34 min |
| Jul 8, 11:42 PM CDT | Flash Flood Warning | MEG | Chester, Fayette, Hardeman, Hardin, McNairy | 5 hr |
| Jul 9, 12:02 AM CDT | Flash Flood Warning | MEG | Fayette, Hardeman, McNairy | 3 hr |
| Jul 9, 12:12 AM CDT | Severe Thunderstorm Warning | MEG | Fayette | 48 min |
Nearby
Flash Flood Warnings in Tennessee, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.